Switch from Combivir to Ziagen +VidexEC
Jul 19, 2006
First thank you 4 helping us, You are doing great job especially 4 us from east_EU countries that dont have comprehensive treatment. I am 28 m tested HIV+ 2 y.ago MY CD4 cells fell from 578 to 211 within three months after abusing heroin (viral load was not measured because they didnt have, and most of the time don't have reagents 2 measure PCR and CD4 as well) I've been on COMBIVIR+SUSTIVA for the past 4 months. On the last visit they didnt have COMBIVIR so they prescribed me instead ZIAGEN+VIDEXec along with SUSTIVA. However there are other ART drugs available such as TRIZIVIR.I asked that doctor if there is better supstitution and he said this is the best!?? I konow they have to reduce the coasts of treatment..so i am not really comfotrable w/t their sugestions. I still have my old meds 4 a week and before I start w/t new meds I"d like 2 know what do You think about this switch and do you think that TRIZIVIR is 'better switch' from combivir than those prescribed 2 me. Thank you 4 your time I am looking forward 2 hear from you. best wishes mario
Response from Dr. Pierone
Hello and thanks for posting.
Either approach change to Trizivir or Ziagen/VidexEC would be expected to be successful, but would only make sense as a stop-gap measure. If you changed to Trizivir this would be adding Ziagen to your current regimen (ordinarily not a great idea if the current regimen is working). The change to Ziagen/VidexEC from would involve a 2 drug switch (from the AZT and Epivir in Combivir) and the more agents that are changed at one time, the greater chance of a new side effect.
Let us know how things turn out with the switch. Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv From Someone Who's Negative?
- Equivocal Result For Hiv Test
- How Long Does Hep C Lay Dormant?
- Yellow And White Tongue And Canker Sore Hiv
- Could A Hepatitis B Vaccination Cause A False Positive Result In An Hiv Test
- If You Have Hiv Will A Common Cold Make You Even More Sick?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.